Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Missed period. Having fatigue and breasts hurt. Pregnancy test negative. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
ive been on yaz for 8 months and missed a period all of the sudden. i took all pills except 1 in the first week and took the next one immediatly when i remembered. The instructions says that would be okay. Now Im late and my breasts hurt ( ive been pregnant before and had to abort) so im freaking out. I have taken 3 pregancy tests that all came out negative. A. What the hell is going on? B. how to i make the fatigue and sore breasts go away? i took the generic version of yaz for a year before this and before that i was using petibelle( a german version of this)

My best friend recently got pregnant which might be causing some stress with me..
Posted Sun, 30 Jun 2013 in Menstruation and Miscarriage
Answered by Dr. Kulsoom Qureshi 19 minutes later
Thanks for discussing your problem with us.
Birth control pills are a very effective method of contraceptrion & have very low failure rate. Efficacy is reduced by missing pills or by any infection you have had. Antibiotics & some other medicines also decrease effecacy.
Missing a period is very unusual with pills & certainly needs evaluation. You have not mentioned when did you have your last period & how many days you are overdue?
Anyway if you want to rule out pregnancy, you may go for a blood pregnancy test & a trans-vaginal ultrasound.
Hope this answers your query. please write back if you want to discuss this further.
Best regards.
Above answer was peer-reviewed by
Follow-up: Missed period. Having fatigue and breasts hurt. Pregnancy test negative. What to do? 24 minutes later
I got my last period right on time on the 4th day of my inactive pill of yaz. I am really very good with my pills but took the second one of the last pack about 12 hours later than i usually do.. my period usually only lasts abput 2-3 days since i am already starting a new pack by that time. so i was supposed to get my period last wednesday and started a new pack on thursday. the sore breasts come and go but if they are there i also feel very tired. i am not on any other medication than the occasional claritin when my allergies get worse..

i dont have health insurance in the US so i would prefer not to go see a doctor just yet especially if it is pretty common to miss a period on YAZ birth control. Of course i will see one if you really think its necessary. I have taken three home pregnancy tests all after the day my period was do.. wednesday, friday and this morning and they are all negative.

Answered by Dr. Kulsoom Qureshi 1 hour later
Welcome back & thanks for your response.
In the given case I suggest you to repeat a pregnancy test after one week & if it is still negative you can just wait & see for this month, while continuing to take your pills.
However, if you don't get your next period or you develop any symptoms like sever lower abdominal pain, you must see a doctor for evaluation. This is specially important if you were having regular monthly periods prior to starting the pills.
Missing two periods while on pills certainly needs evaluation.
Hope this clears your query. please write back if you need further clarification.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor